What's wrong with me? If I have diverticulitis why am on cipro (ciprofloxacin) and flagyl?

Infection. Diverticulitis is an infection in an out-pocketing of your intestine. If you have diverticulitis then Cipro (ciprofloxacin) and Flagyl are the antibiotics you need to be taking to help clear the infection.
Infection. You have an infection of these pocket call diverticuli. Treament is antibiotic.

Related Questions

I have been told that I have diverticulitis and colitis. I am on oral cipro (ciprofloxacin) and Flagyl for both. How long for the meds to kick in and the diarrheatostop?

Confirm the dx. You first have to make sure that the diagnosis is correct. Diverticular associated colitis is a real entity, but it is less common than ulcerative colitis or crohn's disease. If a gastroenterologist confirmed that diagnosis with colonoscopy and biopsy, then sometimes antibiotics, such as Cipro (ciprofloxacin) and Flagyl may not work to stop the diarrhea. Other treatment options are possible. Read more...

I have been diagnosed with Diverticulitis. How do I stop the diarrhea? Currently taking Cipro (ciprofloxacin) and Flagyl.

Check with MD. While diverticulitis can cause diarrhea, I would be more concerned that the prolonged antibiotics that you have taken has led to a condition of antibiotic-associated colitis, or C. difficle colitis. This condition can be tested by bringing a stool specimen to the MD office and they will check for the toxin. If it is present, a different antibiotic is given. Please do this ASAP. Read more...
Be careful!!! Diarrhea usually IS NOT part of the symptom complex of diverticulitis. How was your case diagnosed? Did you have a CT scan. And even if you did colitis, which is just a general term for inflamed colon, can look like diverticulitis but it would more commonly cause diarrhea. If diarrhea started after taking antibiotics you could have C diff colitis which requires stool culture and can be serious. Read more...

After being on cipro (ciprofloxacin) and Flagyl for 48 hrs for my first diagnosed diverticulitis I am having some groin pain mostly when lying down. All on left side.

hmmmm. It may still be diverticulitis pain. And since you just started on antibiotic. It may take a bit longer for it to work. However, if the pain worsen and running fever, nausea and vomiting, please see your doctor that is treating right away. Good luck. Read more...